MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM HOOK 1-PIECE ELECTRODE -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR 3.5MM HOOK 1-PIECE ELECTRODE -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 227305
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure aimed at treating the ¿mpfl,¿ the tip of the vapr 3.5mm hook 1-piece electrode device was found to be damaged.It was reported that the nurse noticed an abnormality with the device when they opened it and were preparing to hand it over to a scrub nurse.There was thirty-minute delay to the surgical procedure.A spare device was used to complete the surgery successfully.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: investigation summary- the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found it was returned in original sealed package.The tip was broken at the proximal end.The device will be send to the manufacturer for further testing.The manufacturer performed an investigation of the device returned with the following results: the device was received in the original packaging, the active tip was snapped of (visible without the blister being opened), active tip was embedded in blister, scuff marks were visible in the blister near the active tip.The device arrived in unused condition.No electrical or functional testing was performed as the device arrived in unused condition.The customer stated that they ¿noticed an abnormality regarding the device when he/she opened the device.¿ the device as presented has a visibly snapped active tip and is an unused device.The tip is embedded in the blister.The complaint can be substantiated.The complaint device has been returned for investigation.While the complaint has been classified as ¿undetermined¿, this is due to further investigation being required to determine the root cause of the complaint.A capa has been raised to investigate and determine a root cause for this issue.No functional or electrical checks have been conducted for this complaint investigation as the report is alluding to damage to the device.The failure mode has been reviewed against the systems risk assessment document."loss or deterioration of function" leading to "inside the package, system units fail to withstand transportation \ handling \ impact forces related to movement, installation or use, resulting in damage." resulting in "procedural delay" most closely correlates to the failure mode seen, with a severity of "minor" and occurrence level of "frequent" - >10^(-3).That gives a risk level of 10 and rated as 'as low as reasonably achievably (alra)'.On review of complaint log, this is the first complaint of this nature on this product.There have been (b)(4) sales of device 779300 one piece hook electrode in the period of september 2024 ¿ august 2025.According to ra, this occurrence is as expected and within alra.The overall complaint was confirmed as the observed condition of the vapr 3.5mm hook 1-piece electrode -ea would have contributed to the complained device issue.Based on the investigation findings, a product issue was identified during the investigation of the sample received and attributed to undetermined cause.The product issue has been addressed through supplier quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review- a manufacturing record evaluation was performed for the finished device u2309041, and no non-conformances were identified.

Brand Name
VAPR 3.5MM HOOK 1-PIECE ELECTRODE -EA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key22522424
Report Number1221934-2025-02616
Device Sequence Number8551279
Product Code GEI
UDI-Device Identifier10886705009718
UDI-Public(01)10886705009718(10)U2309041(17)260831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number227305
Device Lot NumberU2309041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer08/05/2025
09/05/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date08/06/2025
09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown